Alert archive / South Carolina / Lake Wind Advisories in 2011

Lake Wind Advisory 36, NWS Columbia, SC

December 7, 201116 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this lake wind advisory at Dec 7, 2011, 3:49 AM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Dec 7, 2011, 12:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 7, 2011, 3:49 AM EST (08:49 UTC)
In effect from
Dec 7, 2011, 12:00 PM EST
Expired
Dec 8, 2011, 12:00 AM EST
In force
12 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 8.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2011-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2011-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
639 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

824 
WWUS72 KCAE 070849
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
349 AM EST WED DEC 7 2011

...LAKE WIND ADVISORY...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
072215-
/O.NEW.KCAE.LW.Y.0036.111207T1700Z-111208T0500Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
349 AM EST WED DEC 7 2011

...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT EST
TONIGHT. 

* LOCATIONS...SOUTH CAROLINA MIDLANDS AND CENTRAL SAVANNAH RIVER 
  AREA OF GEORGIA.

* HAZARDS...STRONG WINDS. 

* TIMING...FROM NOON TODAY UNTIL 10 PM THIS EVENING. 

* WINDS...SOUTHWEST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS THIS
  AFTERNOON BECOMING WEST 15 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS'
  THIS EVENING.

* IMPACTS...STRONG WINDS MAY CAPSIZE SMALL BOATS ON AREA LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
3 follow-up statements
847 
WWUS72 KCAE 071956
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
256 PM EST WED DEC 7 2011

...LAKE WIND ADVISORY...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
080400-
/O.CON.KCAE.LW.Y.0036.000000T0000Z-111208T0500Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
256 PM EST WED DEC 7 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

* LOCATIONS...SOUTH CAROLINA MIDLANDS AND CENTRAL SAVANNAH RIVER 
  AREA OF GEORGIA. 

* HAZARDS...STRONG WINDS ACROSS AREA LAKES.

* TIMING...IN EFFECT UNTIL MIDNIGHT.

* WINDS...WEST 10 TO 20 KNOTS WITH GUSTS UP TO 35 KNOTS.

* IMPACTS...STRONG WINDS MAY CAPSIZE SMALL BOATS ON AREA LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
SMITH
919 
WWUS72 KCAE 080158
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
858 PM EST WED DEC 7 2011

...LAKE WIND ADVISORY...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
080500-
/O.CON.KCAE.LW.Y.0036.000000T0000Z-111208T0500Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
858 PM EST WED DEC 7 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

* LOCATIONS...SOUTH CAROLINA MIDLANDS AND CENTRAL SAVANNAH RIVER 
  AREA OF GEORGIA. 

* HAZARDS...STRONG WINDS ACROSS AREA LAKES.

* TIMING...IN EFFECT UNTIL MIDNIGHT.

* WINDS...WEST 10 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS.

* IMPACTS...STRONG WINDS MAY CAPSIZE SMALL BOATS ON AREA LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
495 
WWUS72 KCAE 080437
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1137 PM EST WED DEC 7 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
080545-
/O.EXP.KCAE.LW.Y.0036.000000T0000Z-111208T0500Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
1137 PM EST WED DEC 7 2011

...LAKE WIND ADVISORY WILL EXPIRE AT MIDNIGHT EST TONIGHT...

THE LAKE WIND ADVISORY WILL EXPIRE AT MIDNIGHT EST TONIGHT. 
WINDS CONTINUE TO DIMINISH ACROSS THE REGION AND WILL BE AROUND 10
KNOTS FROM MIDNIGHT ON. 

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Dec 7, 1:53 AM EST, 1 hour 56 minutes earlier.

Area forecast discussion, Dec 7, 1:53 AM EST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
153 AM EST WED DEC 7 2011

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE WEST OVERNIGHT AND SPREAD
SHOWERS ACROSS THE REGION ON WEDNESDAY. THE FRONT WILL MOVE
THROUGH WEDNESDAY NIGHT AND HIGH PRESSURE WILL BUILD IN ON
THURSDAY BRINGING DRIER AND COLDER CONDITIONS FOR THE END OF THE
WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
CLOUDS WILL GRADUALLY INCREASE OVERNIGHT. BUFKIT DATA SHOWS A
STRONG LOW- LEVEL JET DEVELOPING OVERNIGHT WHICH SHOULD KEEP
SURFACE WINDS UP AND CUT DOWN ON THE FOG POTENTIAL. TEMPERATURES
SHOULD BE SLOW TO FALL WITH INCREASING CLOUDS AND WITH SOME WIND
OVERNIGHT SO AGAIN WILL BE GOING NEAR TO SLIGHTLY ABOVE MOS
GUIDANCE TEMPERATURES.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/...
COLD FRONT WILL BE LOCATED JUST NORTHWEST OF THE FORECAST AREA
WEDNESDAY MORNING. RAIN SHOWERS WILL SPREAD ACROSS THE UPSTATE
MOVING SOUTHEAST INTO THE MIDLANDS THROUGH THE MORNING. SHORT TERM
MODELS SHOW THE BEST TIMING FOR RAIN TO BE WEDNESDAY AFTERNOON
WITH THE COLD FRONTAL PASSAGE. WHILE WE EXPECT MOST OF THE AREA TO
SEE SOME PRECIPITATION THE MOST LIKELY AREAS WILL BE NORTHERN AND
WESTERN MIDLANDS CLOSER TO THE SURFACE LOW WHICH SHOULD BE LIFTING
ACROSS WESTERN NC. RAINFALL AMOUNTS SHOULD RANGE AROUND 0.50 INCH
NEAR CAE WITH SOME HIGHER AMOUNTS NORTH AND LESS SOUTH.
TEMPERATURES AHEAD OF THE FRONT WILL BE WARM AGAIN...HIGHS IN THE
UPPER 60S TO NEAR 70. WINDS MAY INCREASE TO LAKE WIND ADVY CRITERIA.
INCREASED WINDS A BIT IN THE GRIDS. WILL LIKELY ISSUE A LAKE WIND
ADVY NEXT UPDATE NEAR 4 AM AFTER COORDINATION WITH SURROUNDING
OFFICES.

SKIES CLEAR OUT WEDNESDAY NIGHT INTO THURSDAY AS COOL AND DRY AIR
FILTERS ACROSS THE AREA AS HIGH PRESSURE AREA SHIFTS FROM THE
SOUTHERN PLAINS EASTWARD TOWARD THE MID-ATLANTIC. TEMPS WEDNESDAY
NIGHT LOOK TO FALL INTO THE MID 30S AND TEMPERATURES AROUND FREEZING
THURSDAY NIGHT. HIGHS ON THURSDAY ONLY EXPECTED TO REACH INTO THE
MID 50S.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
MODELS IN AGREEMENT TO START THE EXTENDED PERIOD. BROAD UPPER LEVEL
TROUGH ACROSS THE CENTRAL U.S. WITH SURFACE HIGH PRESSURE LOCATED
OVER THE MID-ATLANTIC COAST AND A CLIPPER SYSTEM LIFTING INTO THE
GREAT LAKES. TEMPS WILL BE RUNNING SLIGHTLY BELOW NORMAL...MID
50S...WITH JUST SCATTERED HIGH CLOUDS WITH WEAK LIFT IN THE UPPER
SOUTHWEST FLOW. BY SATURDAY THE PROGRESSIVE TROUGH SHOULD BE
SHIFTING TO THE EAST COAST WITH ANOTHER SURFACE HIGH BUILDING SOUTH
ACROSS THE CENTRAL U.S. WHICH WILL PROVIDE A REINFORCING SHOT OF
COOL DRY AIR. TEMPS SATURDAY NIGHT WILL DROP TO AROUND FREEZING THEN
SUNDAY MAY ONLY REACH TO AROUND 50. MONDAY AND TUESDAY SHOWS A
DIVERGENCE IN THE MODELS AS THE SECOND HIGH SHIFTS OVER THE
MID-ATLANTIC WITH LOW CONFIDENCE ON THE EXTENT OF ONSHORE MOIST
EASTERLY FLOW AND ITS EFFECT TO CLOUDS AND ISENTROPIC LIFT FOR ANY
SHOWERS. 00Z EURO IS MORE PESSIMISTIC WITH HIGHER LOW LEVEL RH
THAN NEWER 12Z GFS. FOR NOW JUST WENT WITH A BLEND WITH PARTLY
CLOUDY SKIES AND KEPT POPS BELOW CHANCE FOR NOW.

&&

.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
A SIGNIFICANT LOW LEVEL JET FROM THE SSW NOTED ON RECENT ACARS
SOUNDINGS AT CAE. THIS...ALONG WITH SOME MID LEVEL CLOUDINESS...
SHOULD PREVENT SIGNIFICANT FOG CONCERNS...BUT MAY LEAD TO STRATUS
DEVELOPMENT LATER TONIGHT. COLD FRONT CURRENTLY TO OUR WEST WILL
SWING THROUGH TODAY. SHOWER ACTIVITY EXPECTED WITH THE FRONT...BUT
THUNDER NOT EXPECTED IN OUR FORECAST AREA DUE TO PROJECTED WEAK
INSTABILITIES. STRONG UPPER ENERGY WILL SWING EAST AND BECOME
POSITIVELY TILTED WITH BEST UPPER DYNAMICS AND LIFT STAYING JUST
TO OUR NORTH...LEADING TO A RAPIDLY DEVELOPING SURFACE LOW ALONG
THE FRONT TO OUR NORTH AND NORTHEAST TODAY. THIS WILL LEAD TO
WINDY CONDITIONS DEVELOPING TODAY. LOOKING AT LATEST MODELS RUNS
IN BUFKIT SUGGESTS WIND GUSTS UP TO 35 KNOTS WILL BE POSSIBLE THIS
AFTERNOON. CLEARING SKIES BEHIND THE FRONT LATE TODAY OR EARLY
THIS EVENING...WITH DIMINISHING WINDS TONIGHT.

EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS TO AVIATION
EXPECTED THURSDAY THROUGH SUNDAY.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&

SYNOPSIS...
NEAR TERM...07
SHORT TERM...07
LONG TERM...07
AVIATION...31
Hazardous weather outlook, Dec 6, 11:35 AM EST, 16 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
1135 AM EST TUE DEC 6 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-071645-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
1135 AM EST TUE DEC 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 1:29 PM ESTSpecial Weather StatementCAEAiken, Barnwell, Edgefield61 min
Dec 7, 1:39 PM ESTSpecial Weather StatementCAEAiken, Barnwell, Edgefield51 min
Dec 7, 1:57 PM ESTSpecial Weather StatementCAEAiken, Barnwell, Calhoun, Fairfield, Lexington, Orangeburg and 1 more63 min
Dec 7, 2:29 PM ESTSpecial Weather StatementCAEChesterfield, Kershaw, Lancaster61 min
Dec 7, 2:53 PM ESTSpecial Weather StatementCAELee, Sumter67 min
Dec 7, 3:29 PM ESTSpecial Weather StatementCAEChesterfield, Clarendon, Kershaw, Lee, Sumter46 min

Nearby

Lake Wind Advisories in South Carolina, 2011Lake Wind Advisories in Georgia, 2011Every lake wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.